# SDR CA030826010

- Difficulty date: August 8, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Bell 206L-1
- Aircraft time: 5,502 hours
- Engine: Allsn 250C28B
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Resistor
- Part number: RCR326820JM
- Condition: Burned
- Location: Potentiometer
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: A

## Discrepancy

(CAN) DURING NORMAL LEVEL CRUISE SMOKE & FUMES SEEN ESCAPING OVERHEAD ELECTRICAL PANEL.  AIRCRAFT LANDED AND SHUTDOWN.  SMOKE DISAPPEARED AND ALL SYSTEMS FOUND FUNCTIONAL EXCEPT INSTRUMENT LIGHTS.  INSTRUMENT LIGHTS BREAKER PULLED AND DEACTIVATED.  UPON INSPECTION OF OVERHEAD PANEL, RESISTOR FOR INSTRUMENT LIGHTS FOUND CHAFED THROUGH TO ANOTHER WIRE CAUSING RESISTOR TO SHORT OUT AND BURN.  BETTER CARE IN INSTALLATION OF PARTS, PROPER SHEATHING AND BUNDLE LOCATING.
